Announcement

Collapse
No announcement yet.

Some Advice on Elavil

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • lonen86
    replied
    Take it

    I have been taking elavil for 2 months now and I feel like a new person . I haven't been diagnosed yet but will have a hydro also. Elavil has changed my life it makes you tired for about 2 weeks but after that you will feel like a new person. I work from 7am to 7pm and I do fine with it .I almost quit taking it because it makes you tired but just keep taking it and the results will amaize you good luck. LOREN

    Leave a comment:


  • theclownster
    replied
    Hi there! I've been taking Elavil for at least a couple of years (I think). It has worked tremendously for me. When I initially started taking it, I had an extremely difficult time getting up and felt very very groggy. However, once I took a shower and got moving, I felt better than I had in months. Primarily I think it's because it helped me to sleep through the night. I finally realized how sleep deprived I had been. I have also noticed that it doesn't really make me tired when I take it. Just once I go to sleep I have a more difficult time waking up. Again, this wears off once I get going. After being on Elavil for a while, I got used to it. At one point the doctor tried to wean me off of it to see if I could manage without it. At first it seemed okay (first few days) but then I quickly got worse again. That was awful. It took me 3 to 4 months to get regulated on it again. So needless to say, I'm very thankful for my elavil.

    You mentioned that you are on Enablex. I took that for a while after I had been on Ditropan for some time. What I discoved is the Enablex seemed to work, but the longer I was on it, the less it worked. I gave this feedback to my doctor. One of the interns told me that she gets mostly negative feedback from people who take Enablex. I went back on the Ditropan XL and my symptoms were better again. So, I'm not sure if you've tried something diffferent than Enablex. I just thought I'd mention it as it might help with the frequency if you are on something else. I would say give it some time and if it doesn't get any better discuss some other options with your doctor.

    I hope this helps. Good luck taking the Elavil. I hope it works for you!

    Take care,
    Jennifer

    Leave a comment:


  • dg2901
    replied
    I noticed improvement within a week.

    Wishing you well....
    Diana

    Leave a comment:


  • leelee88
    replied
    I seen full improvement within 2 weeks...

    Leave a comment:


  • mom2angels97
    replied
    Thanks so much

    All of you are a great source of information.

    One more question, How soon did you see improvement with elavil. Remember, I am taking this for frequency, I only have slight pain when I think I have a uti.

    Thanks again.

    CC

    Leave a comment:


  • **Angie**
    replied
    The first time I took Elavil I couldn't wake up the next day(25mg)--and I did childcare at the time--thank goodness my son & daughter were home to help. I also gained 16lbs while taking it. I didn't seem to see a difference while taking it so stopped. I just started taking nortriptyline 4 days ago (I also have been taking hydroxyzine for 1mo.) and I am seeing a difference in pain mgmt and urgency. I took the 2 meds far apart so that I could get used to them as I'm really effected by sleepy meds. A lot of people seem to see a big difference in their IC mgmt while taking Elavil. Try taking it the first time early and on a night that you have help the next morning/day. I took it the first time on a Friday so that I didn't have to get up early with kids the next morning.

    Leave a comment:


  • shelbyriva
    replied
    I also take Elavil 25mg around 7pm at night. Sometimes I have had to take a 25mg pill during the day and it doesn't affect me at all, maybe it's a 'mind game' thing???? But if I take even a sleeping pill too late (10pm or 11pm.....it will keep me drowsy all morning or even all day). Anything that promotes 'sleep' should be taken as early as you can take it so most of it is out of your system when you wake up and you should be good to go.

    Leave a comment:


  • dg2901
    replied
    i've been on Elavil for just over a year now without experiencing any negative side effects. I had a BP elevation a couple weeks ago at the DR's-was thinking it was the Elavil-however the readings have come back down to normal. I've not experienced any tiredness/drowsiness nor any weight gain.

    Take care,
    Diana

    Leave a comment:


  • kadi
    replied
    I also took mine at 7:30pm, so I'd be okay when I got up at 5:30am. I still needed an hour to shake off the grogginess before going to work, but it was much much better than the not-sleeping I'd been doing before I started Elavil. It took a few months of doing that before I was able to take it at bedtime.

    Just watch your appetite on it, I gained 35 pounds on it. I've had to work very hard to lose 13 of those pounds. I do hope to lose more, but I notice that I crave sweets on this medicine & weight loss is harder than it's ever been. Just maybe do a food diary before starting & continue it while on the medicine to check yourself, make sure you're not eating a lot more.

    That said, it's been a very very effective & helpful medicine for me. Hope it works out well for you too!

    Leave a comment:


  • dancemomof2
    replied
    I take mine at 7pm that way by 7am I am over it by the most part.

    Leave a comment:


  • leelee88
    replied
    I would always take it around 8:30 pm and would be out by 9:30 or 10:00 I was a little tired in the mornings but nothing I couldnt shake off..I got use to it after awhile.. I loved elavil and would be continueing it if the doctor would not have took me off of it because of the weight gain and it caused my blood pressure to elavate..Which really sucks for me because I was almost back to feeling normal, waking up one time a night going about 10 times a day <which is great for me and a minamal pain of maybe a level 2..I was on elavil and enablex and cymbalta...They worked wonders for me.. Just sad I had to get off of it...

    I wish you all the luck in the world and I would definitely try it before you have the hysto/cysto...

    Leave a comment:


  • vm
    replied
    Take it early on in the evening - rather than waiting until 9 or 10. That way you might not wake up so tired. I found that after several days on it I wasn't having the fatigue anymore.

    Leave a comment:


  • mom2angels97
    started a topic Some Advice on Elavil

    Some Advice on Elavil

    Hi

    I posted awhile back, about asking my uro to prescribe elavil. Well after what I thought was another UTI, he prescribed elavil. I'm also currently on Enablex 15mg.

    I haven't been diagnosed yet with IC. I have a lot of frequency and for the past 6 months these uti's come and go. Uro wants to do cysto/hdyro for diagnoisis.(which I am afraid to do).

    Anyway, I hear this med, makes you very sleepy. I have 3 young children and need all the energy I have. So, basically, please give me some encouragement on this med.

    Thank you in advance.

    CC
Working...
X